Thunderstorm Wind, Dade
- When
- August 20, 4:45 PM CST
- Where
- Dade County, 3.37 mi ENE of Emmet
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.340, -93.640
Several large tree limbs were reported down.
An isolated report of damaging winds occurred with a strong to severe storm over Dade County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated report of damaging winds occurred with a strong to severe storm over Dade County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 20, 1:59 PM CST, 2 hours 46 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 259 PM CDT Fri Aug 20 2021 .SHORT TERM...(This evening through Saturday) Issued at 205 PM CDT Fri Aug 20 2021 An area of weak convection has continued to shift east today across the Missouri Ozarks. This convection is occuring in an area of weak isentropic ascent and along a gradient of steeper mid- level lapse rates. This activity will continue to slowly shift east into early this evening. Additional isolated activity will be possible west of Highway 65 into this evening as isentropic upglide begins to refocus farther west owing to a strengthening low level jet across the central Plains. Meanwhile, strong short wave energy will continue to pivot northeast across the northern Plains. A surface cold front will drop southeast through the central Plains with an area of thunderstorms developing along this front this evening. These storms will likely grow upscale and develop into a line due to forcing along the front. There is good agreement within the CAMs regarding this scenario. These storms will then move into extreme southeastern Kansas and western Missouri around, or shortly after midnight. While there is an outside shot for a severe wind gust or two west of the I-49 corridor, these storms should be weakening in nature as they head into the Missouri Ozarks. We will have to watch the potential for locally heavy rainfall and flash flooding given high moisture content in the atmosphere. CAMs do then diverge regarding the fate of these storms Saturday morning. Some CAMs bring the storms across the entire Ozark's region while others break the line apart into smaller clusters. Once the storms clear by later Saturday morning, most areas should be dry for the rest of the day as a weak cold front shifts south and east across most of the area. The one area we will have to watch is the Missouri/Arkansas border for possible redevelopment in the afternoon. As for temperatures, we stuck with NBM numbers for now given fairly limited spread in the models. One scenario we will have to watch is the extent of remaining cloud cover on Saturday behind morning convection as this could have an impact on temperatures. .LONG TERM...(Saturday Night through Friday) Issued at 205 PM CDT Fri Aug 20 2021 A warm front will then lift north across the area from later Saturday night into Sunday. It is possible we see a few storms with this feature, however most areas are expected to remain dry. High temperatures should warm into the lower 90s over most areas on Sunday, with some localized middle 90s possible across southern Missouri. The big story starting early next week will be a building ridge of upper level high pressure across the middle and lower Mississippi Valley. The WPC Cluster Analysis plots indicate strong ensemble agreement in 500 mb heights through at least Wednesday. Confidence is therefore very high that we will see warming temperatures early next week. Inspection of the ECMWF Extreme Forecast Index indicates a good signal for above normal temperatures, especially from Tuesday into Thursday. High temperatures in the middle to upper 90s therefore appear quite likely for the early and middle portions of next week, with afternoon heat indices in the 100 to 108 range. Heat headlines may very well come into play. There will be low-end chances for some afternoon convection, however subsidence beneath the ridge will likely keep most areas dry. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1214 PM CDT Fri Aug 20 2021 Isolated showers and thunderstorms will be possible this afternoon as the atmosphere becomes unstable. Given the expected limited coverage, did not insert any prevailing or tempo groups in the TAFS. Short term amendments may be needed for storms that develop near any of the aerodromes. MVFR and brief IFR will occur around storms. This evening will then be quiet with VFR conditions. A line of thunderstorms will then develop later this evening across the central Plains and push southeast towards the Missouri Ozarks. High resolution weather models show good consensus that the storms will begin to weaken as they approach southern Missouri. We have opted to include PROB30 groups for now as timing and track are still in question. Surface winds will generally remain out of the south through tonight outside of thunderstorms. A wind shift to the west will occur Saturday morning behind a passing front. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Schaumann
Hazardous Weather Outlook National Weather Service Springfield MO 538 PM CDT Fri Aug 20 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-212245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 538 PM CDT Fri Aug 20 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Isolated thunderstorms will occur across the area this evening. A front will then move from northwest to southeast through the area late this evening through the overnight hours. More in the way of widespread thunderstorms and showers will occur along and behind the front. A few strong to severe storms will be possible capable of damaging wind gusts to 60 mph and hail up to the size of quarters. Heavy down pours and localized flooding will be possible with this activity along with frequent cloud to ground lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few lingering thunderstorms will be possible Saturday morning as the thunderstorm complex shifts out of the area. Additional thunderstorms will be possible Saturday night into Sunday as a warm front lifts north and back through the area. Limited potential for thunderstorms will then continue for much of next week. Heat index values on Saturday and Sunday will be in the 100 to 105 degree range. Heat index values are then expected to increase into the 103 to 108 degree range for Monday into Wednesday of next week with temperatures warming into the mid to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The Springfield radar (KSGF), 24 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large tree limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 973773.